Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 196, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 10, 2016, 7:08 PM CDT for Union Parish, Louisiana. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2016, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 10, 2016, 7:50 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 169 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:20 PM CDT | TSTM WND DMG | Marion, LA | TREES DOWN ON HIGHWAY 33 NORTH OF MARION |
| Jul 10, 7:25 PM CDT | TSTM WND DMG | Marion, LA | TREES DOWN 2 MILES NE OF MARION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WUUS54 KSHV 110008
SVRSHV
LAC111-110100-
/O.NEW.KSHV.SV.W.0196.160711T0008Z-160711T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 800 PM CDT
* AT 707 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARION
...MOVING SOUTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARION...OAKLAND...LINVILLE...LITROE...HAILE AND CECIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3272 9228 3299 9236 3301 9207 3299 9207
3298 9208 3297 9207 3297 9208 3292 9207
3292 9208 3287 9208 3284 9206 3283 9207
3283 9206 3282 9207 3278 9205
TIME...MOT...LOC 0007Z 314DEG 5KT 3291 9221
HAIL...<.75IN
WIND...60MPH
$$
061 follow-up statement
601
WWUS54 KSHV 110050
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT SUN JUL 10 2016
LAC111-110059-
/O.CAN.KSHV.SV.W.0196.000000T0000Z-160711T0100Z/
UNION LA-
750 PM CDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION PARISH IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER...LIGHT TO
MODERATE RAIN WILL CONTINUE OVER EASTERN UNION PARISH FOR THE NEXT
HALF HOUR OR SO BEFORE DIMINISHING.
LAT...LON 3272 9228 3299 9236 3301 9207 3299 9207
3298 9208 3297 9207 3297 9208 3292 9207
3292 9208 3287 9208 3284 9206 3283 9207
3283 9206 3282 9207 3278 9205
TIME...MOT...LOC 0046Z 314DEG 5KT 3287 9216
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:20 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 10, 3:20 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 320 PM CDT SUN JUL 10 2016 .DISCUSSION... A general area of troughiness across the Four-State Region coupled with dewpoints in the 60s and 70s and lingering old outflow boundaries, has led to the development of scattered showers and thunderstorms late this aftn, mainly across the ARKLATEX. Sfc-based CAPE values of 2000-3000 j/kg, steepened lapse rates and dismal 0-6 km bulk shear suggests storms may have the capability of nearing strong levels/being pulsey with the potential for gusty winds, but will likely struggle to sustain its strength for long periods of time. Furthermore, the slow movement of the precip activity could result in a few locales receiving brief moderate rainfall. The HRRR exhibits the activity gradually demising a few hours after sunset. The UA trough will linger across the area tomorrow, though lifting Northeast leading to best precip chances shifting to the Eastern zones. The disturbance will have exited the region by Tuesday whilst concurrently the UA ridge will be nosing into the Western zones. With the ridge not encompassing the Four-State region, the sea- breeze along with long term solutions hinting at the reformation of a weak UA trough across the Eastern zones, will result in the Southern and Eastern zones being most favored for precip throughout the week and into the weekend. The scattered showers and thunderstorms and associated cloud cover late this aftn have kept temps in check /upper 80s to lower 90s/ hence keeping heat indices well below Heat Advisory criteria. Mid- week may be a different story as lack of widespread precip/cloudiness will lead to temps warming into the middle to upper 90s. This will raise Heat Indices to around 102 degrees. We will continue to analyze later model solutions and see if this will indeed come into fruition. && .PREV DISCUSSION... /issued 1255 PM CDT SUN JUL 10 2016/ AVIATION... Isold convection has begun to increase across most of the area with scattered tstm coverage over central LA movg newd towards cwa. Some of this activity may reach KMLU terminal by mid aftn. Current convection over KTXK and KELD is diminishing for time being. Isold shower approaching the I-20 corridor over NE TX and possibly affect KTYR, KGGG and KSHV terminals. Fqt ltg and gusty winds possible near stgr convection. Patchy fog possible late tonight at terminals where rain occurs this aftn. South winds around 5 kts to generally prevail. These winds will increase to near 10 kts by around 11/14z and some higher gusts possible in NE TX./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 94 76 95 76 / 40 20 10 10 MLU 91 75 94 76 / 50 20 20 10 DEQ 92 73 92 73 / 50 20 10 10 TXK 93 75 94 76 / 50 20 10 10 ELD 92 74 93 74 / 50 30 20 10 TYR 93 75 95 77 / 30 20 10 10 GGG 93 75 95 77 / 50 20 10 10 LFK 95 76 96 77 / 30 20 10 10 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 29/07
Hazardous weather outlook, Jul 10, 11:23 AM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1123 AM CDT SUN JUL 10 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111630- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1123 AM CDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE HAZARDOUS OUTLOOK AREA THIS AFTERNOON THROUGH EARLY EVENING...AND WILL HAVE THE POTENTIAL FOR BRIEF MODERATE RAINFALL AND WIND GUSTS THAT ARE ANTICIPATED TO REMAIN BELOW SEVERE THRESHOLDS. ADDITIONALLY...HEAT INDEX READINGS MAY NEAR 100 DEGREES TODAY...PARTICULARLY ACROSS PORTIONS OF LOUISIANA AND SOUTHWEST ARKANSAS. ALTHOUGH HEAT ADVISORIES ARE NOT IN EFFECT...ANYONE SPENDING TIME OUTDOORS SHOULD TAKE PRECAUTIONS AGAINST HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... TEMPERATURES IN THE MID TO UPPER 90S WITH HEAT INDEX READINGS AROUND 100 DEGREES WILL BE POSSIBLE ESPECIALLY BY MID TO LATE WEEK. IN ADDITION...A SLIGHT CHANCE FOR AFTERNOON THUNDERSTORMS WILL CONTINUE INTO THE NEXT WORK WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 10, 2:34 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CDT SUN JUL 10 2016
LAZ017-TXZ167-102015-
SABINE LA-SABINE TX-
234 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SABINE PARISH IN
NORTHWESTERN LOUISIANA AND EAST CENTRAL SABINE COUNTIES UNTIL 315 PM
CDT...
AT 233 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF TOLEDO BEND DAM...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANY...FLORIEN...FISHER...NEGREET...MOUNT CARMEL AND COLUMBUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR TOLEDO BEND LAKE... OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3137 9375 3166 9342 3159 9334 3154 9334
3154 9328 3150 9324 3148 9324 3128 9350
3128 9353 3125 9354 3122 9358
TIME...MOT...LOC 1933Z 222DEG 22KT 3132 9363
VIISpecial weather statement, Jul 10, 3:30 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT SUN JUL 10 2016
LAZ018>020-022-102130-
NATCHITOCHES LA-LA SALLE LA-WINN LA-GRANT LA-
330 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR LA SALLE...NORTHEASTERN
NATCHITOCHES...WINN AND GRANT PARISHES UNTIL 430 PM CDT...
AT 329 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF CAMPTI TO
NEAR ALEXANDRIA INTERNATIONAL AIRPORT...AND MOVING NORTHEAST AT 30
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINNFIELD...JENA...COLFAX...OLLA...MONTGOMERY...MIDWAY...URANIA...
CLARENCE...POLLOCK...DRY PRONG...GOLDONNA...TULLOS...DODSON...
GEORGETOWN...CALVIN...ATLANTA...SIKES...CLEAR LAKE...
WILLIANA AND CATAHOULA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3140 9214 3147 9216 3148 9221 3139 9263
3139 9266 3141 9267 3140 9269 3145 9268
3145 9271 3149 9270 3152 9272 3147 9278
3193 9310 3215 9272 3215 9237 3206 9231
3193 9231 3193 9221 3163 9201 3144 9201
TIME...MOT...LOC 2029Z 242DEG 27KT 3190 9299 3134 9260
VIISpecial weather statement, Jul 10, 6:14 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT SUN JUL 10 2016
ARZ073-LAZ006-110000-
UNION AR-UNION LA-
614 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY IN SOUTH
CENTRAL ARKANSAS AND NORTHWESTERN UNION PARISHES UNTIL 700 PM CDT...
AT 609 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LAPILE...OR 8 MILES NORTHWEST OF HUTTIG...MOVING NORTHEAST AT
20 MPH. OTHER THUNDERSTORMS WERE NEAR STRONG AND EAST OF EL DORADO
ALSO MOVING TO THE NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...HUTTIG...BERNICE...STRONG...LAWSON...LAPILE...COOLEY...
URBANA...FELSENTHAL...SPEARSVILLE...LILLIE...LOCKHART...AURELLE...
NEW LONDON...LITROE...OAKLAND...CATESVILLE...TAYLORVILLE...
HILLSBORO AND PIGEON HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL WAS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO PONDING OF WATER ON ROADWAYS AND REDUCE VISIBILITIES OF
TRAVELERS.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THESE
STORMS.REMEMBER...LIGHTNING CAN STRIKE 15 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE
UNTIL THE STORMS PASS.
&&
LAT...LON 3294 9240 3280 9260 3286 9268 3321 9272
3329 9247 3327 9242 3330 9235 3329 9236
3328 9233 3326 9232 3328 9230 3326 9229
3325 9223 3321 9223 3321 9218 3316 9217
3316 9211 3309 9213 3303 9211 3300 9207
TIME...MOT...LOC 2309Z 239DEG 16KT 3312 9229
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:19 PM CDT | Special Weather Statement | SHV | Claiborne | 41 min |
| Jul 11, 9:10 AM CDT | Lake Wind Advisory | SHV | Bossier, Caddo, De Soto | 10 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.